MAUDE Adverse Event Report: DEPUY SPINE INC RETRACTOR CLAMP ASSEMBLY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC RETRACTOR CLAMP ASSEMBLY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 698339374
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the receiving inspection (ri) for retractor clamp assembly was conducted identifying that lot number gm56688mt was released in a single batch july 21, 2020 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.A product investigation was completed: upon visual inspection, it is observed that the device looks good without any visual damages.Functional test was performed.The retractor clamp threaded rod was observed to be stuck on the clamp body and unable to function as intended.Damaged internal threads might have contributed to the stuck condition of the device.Dimensional inspection of the threaded rod was performed.The diameter of the threaded part near stuck location was measured and was within specification.The relevant drawings were reviewed during the investigation; no design issues or discrepancies were noted during the investigation.The complaint condition was confirmed.A definitive root cause could not be determined for the reported problem.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, when setting up rigid arm for case it was noticed that the part would no longer tighten, and it became cross threaded.A back up set was pulled; there was no disruption to the case.There were no patient consequences.Procedure outcome is unknown.This report is for a retractor clamp assembly.This is report 1 of 1 for (b)(4).

Brand Name
RETRACTOR CLAMP ASSEMBLY
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11089408
Report Number1526439-2020-02494
Device Sequence Number11436649
Product Code LXH
UDI-Device Identifier10705034457123
UDI-Public(01)10705034457123
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number698339374
Device Catalogue Number698339374
Device Lot NumberGM56688MT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/17/2020
Initial Report FDA Received Date12/29/2020
Patient Sequence Number1